Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Reason for fogginess, knotted muscles on back, weakness, and anxiety after taking Trazadone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I have been using Clonazepam as a sleep aid for 7years1mg to 2 for really bad nights. I recently saw a Psychiatrist, who thought that this was not the right drug for me and told me to go on 1/2 per day and 50MG of Trazadone to help me sleep. I am now foggy and the muscles across the top of my back are knotting up and my body feels weak and heavy. I am aslo extremly anxious. A friend who is a Psychologist told me I may be coming off it too quickly and the her patients do a much slower drawing down. Advice?
Posted Sat, 8 Mar 2014 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...your psychologist friend is absolutely right. Detailed answer... Hello, Thanks for the query. CLONAZEPAM belongs to benzodiazepine group of drugs and is known to cause dependence and addiction after such a prolonged use. It is never quit cold XXXXXXX or reduced in dosage as drastically as you have been prescribed because of severe withdrawal symptoms,it produces. Your symptoms are of severe withdrawal symptoms. The best way to detox or come out of this drug is not to reduce the drug by more than 10% or 1/8th at a time and continuing it for 2 weeks and then reduce by same amount. This way your body doesn't get the shock,although it would take many months in doing it. The best for you would be take your original dose and discuss with your doctor about it.If somebody has to really quit taking such tupe of drugs,then it should be medically supervised. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor